What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 21, 12:11 PM CST, 3 hours 44 minutes earlier. Its key messages:
- Issued at 111 PM CDT Mon Jul 21 2025
- There is a daily 10-30% chance for thunderstorms from the late afternoon to evening hours from today through Thursday across portions of the Panhandles. Moderate to heavy rain and strong wind gusts may accompany any thunderstorm.
- Impactful heat is expected late this week and into early next week, with temperatures returning to the mid-90s to low-100s.
Area forecast discussion, Jul 21, 12:11 PM CST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
111 PM CDT Mon Jul 21 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 111 PM CDT Mon Jul 21 2025
- There is a daily 10-30% chance for thunderstorms from the late
afternoon to evening hours from today through Thursday across
portions of the Panhandles. Moderate to heavy rain and strong wind
gusts may accompany any thunderstorm.
- Impactful heat is expected late this week and into early next
week, with temperatures returning to the mid-90s to low-100s.
&&
.SHORT TERM...
(This evening through Tuesday night)
Issued at 111 PM CDT Mon Jul 21 2025
As of mid-morning, a TUTT is easily visible over south-central Texas
as it slowly moves northwest. Temperatures will soar today into the
mid to upper-90s with the eastern and northeastern combined
Panhandles having the best chance to top the 100 degree mark. As the
TUTT approaches this afternoon and temperatures reach the convective
temperature, will be looking for isolated to scattered showers and
thunderstorms to develop across the central Panhandles. Forecast
soundings in the vicinity show a robust inverted-V signature with
DCAPE values between 1500-1700 J/kg and very weak wind shear,
indicating the potential for outflow dominant pulse storms with
strong wind gusts up to 55 mph. Won't entirely be able to rule out a
wind gust up to 60 mph with a strong enough updraft, but with weak
instability expected, confidence in that is very low (<5%).
Tuesday, there's some relatively minor disagreements among guidance
regarding the location of the TUTT, but generally there is agreement
that it'll be somewhere in west-central Texas. Highs will generally
remain warmer than normal across the Panhandles with the eastern and
northeastern combined Panhandles warming into the upper-90s. There's
around a 10-25% chance for some showers and thunderstorms to work in
from the higher terrain of northeastern New Mexico Tuesday evening,
and again, strong gusts may accompany this activity due to high
DCAPE values.
Vanden Bosch
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 111 PM CDT Mon Jul 21 2025
The TUTT mentioned in the short-term AFD will begin to move more
quicker off to the north on Wednesday as the system becomes more of
a typical shortwave trough with more distinguishable features lower
into the troposphere. Temperatures will still warm to near-normal or
warmer than normal across the Panhandles, but showers and
thunderstorms could start developing in the afternoon hours across
the southern and eastern Panhandles. Although DCAPE values won't be
as high as previous days, instability is forecast to be at least
slightly greater which could still support strong wind gusts with
any thunderstorm.
A surface low will move off to the east on Thursday and a very weak
cold front cold front/surface trough may work into the northern
Panhandles Thursday afternoon. This could be a mechanism to get
thunderstorms to develop across the northern combined Panhandles
late Thursday afternoon and into a portion of the evening.
Friday and beyond, a potentially robust upper-level ridge is favored
to develop over the Great Plains which will warm re-introduce high
temperatures in the mid-90s to low-100s through the weekend and into
early next week.
Vanden Bosch
&&
.AVIATION...
(18Z TAFS)
Issued at 103 PM CDT Mon Jul 21 2025
Showers and storms will erupt over the airspace by mid afternoon
with the favored area for impacts south and east of KAMA between
21Z and 00Z. A direct hit from this activity may produce brief IFR
vsbys in heavy rainfall along with strong outflow wind gusts.
This activity will taper off to showers by early evening while a
second round of storms attempts to develop from near KDHT to KGUY.
Storm motions will be slow and erratic over the entire area. Mid
level cigs this evening will dissipate with thicker cirrus slowly
dissipating overnight.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...52
LONG TERM....52
AVIATION...98
Hazardous weather outlook, Jul 21, 12:14 PM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
114 PM CDT Mon Jul 21 2025
OKZ001>003-TXZ001>020-317-221000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
114 PM CDT Mon Jul 21 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Isolated to scattered showers and thunderstorms are possible this
afternoon across the western and central Panhandles. These storms
will have the potential to produce gusty winds and heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Slight chance for showers and thunderstorms continues for the
western Panhandles each evening from Tuesday through Friday with
best chances on Wednesday and Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 21, 1:25 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
225 PM CDT Mon Jul 21 2025
TXZ013-018-212000-
Carson TX-Armstrong TX-
225 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ARMSTRONG AND
SOUTHEASTERN CARSON COUNTIES THROUGH 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Claude, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Armstrong and southeastern Carson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3511 10135 3516 10144 3534 10139 3524 10115
TIME...MOT...LOC 1924Z 211DEG 13KT 3520 10135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial weather statement, Jul 21, 1:45 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
245 PM CDT Mon Jul 21 2025
TXZ013-212015-
Carson TX-
245 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARSON COUNTY
THROUGH 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Panhandle, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panhandle and White Deer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 10118 3533 10139 3545 10141 3544 10114
TIME...MOT...LOC 1945Z 178DEG 9KT 3531 10131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial weather statement, Jul 21, 3:11 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Mon Jul 21 2025
TXZ003>005-008>010-212200-
Hemphill TX-Hutchinson TX-Ochiltree TX-Roberts TX-Lipscomb TX-
Hansford TX-
411 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LIPSCOMB...
NORTHEASTERN HUTCHINSON...SOUTHEASTERN HANSFORD...ROBERTS...
NORTHWESTERN HEMPHILL AND SOUTHERN OCHILTREE COUNTIES THROUGH 500 PM
CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Codman, or 17 miles north of Pampa, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Lipscomb, northeastern Hutchinson, southeastern Hansford, Roberts,
northwestern Hemphill and southern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 10072 3571 10119 3612 10118 3609 10046
TIME...MOT...LOC 2111Z 204DEG 28KT 3580 10097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MuschaSpecial weather statement, Jul 21, 3:35 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
435 PM CDT Mon Jul 21 2025
TXZ012-013-018-212215-
Potter TX-Carson TX-Armstrong TX-
435 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES THROUGH 515 PM
CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Washburn, or 9 miles west of Panhandle, moving
northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Panhandle, Washburn, and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 10162 3518 10162 3519 10164 3531 10177
3548 10152 3527 10130 3512 10156
TIME...MOT...LOC 2135Z 136DEG 4KT 3530 10153
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial weather statement, Jul 21, 3:43 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
443 PM CDT Mon Jul 21 2025
OKZ003-TXZ005-212230-
Beaver OK-Lipscomb TX-
443 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAVER AND NORTHERN
LIPSCOMB COUNTIES THROUGH 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Darrouzett, or 19 miles north of Lipscomb, moving
north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Booker, Follett, Darrouzett, Slapout, and Elmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3636 10001 3637 10055 3671 10055 3671 10001
TIME...MOT...LOC 2143Z 195DEG 10KT 3651 10035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MuschaSpecial weather statement, Jul 21, 3:47 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
447 PM CDT Mon Jul 21 2025
TXZ012-017-317-212230-
Potter TX-Palo Duro Canyon TX-Randall TX-
447 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES THROUGH 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Tanglewood, or 7 miles northeast of Canyon, moving north at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3494 10172 3495 10197 3524 10198 3524 10164
TIME...MOT...LOC 2147Z 194DEG 13KT 3507 10184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Muscha